View Full Version : Serotonin Toxicity


ADXP
11-15-09, 01:38 PM
I have been on Lexapro for about 5 yrs. on & off, now my PCP took me off from it due to toxicity. I agree with the symptoms but I don't know if I am deppressed again or I am in a ****y mood & the rest of mixed meds.

Anyone experiencing nausea , vomitting, dizziness, lightedness head aches, muscle aches & tenderness on my scalp.

QueensU_girl
12-16-09, 02:27 AM
I think you mean serotonin syndrome.

I just found out that I have osteoporosis (in my 30s). There is some new evidence that SSRIs may cause it.

Tim_R
03-16-10, 02:12 PM
Both Syndrome and Serotonin Toxicity are both correct terms, in they are used commonly. SSRI's can cause it. Normally this will happen right away, and the medicine is simply stopped and no lasting damage occurs. However, long term use is now starting to show signs of causing the same thing in some people, often in conjunction with another medicine. Studies on SSRI's and long term use, are few. Most studies are sixty days long, which tells us who have relied on them for years very little.

Another very similar issue caused by dopamine uptake/reuptake with some SSRI'S is NMS, and both are often misdiagnosed and cause similar issues. I was on Remeron, another SSRI for about... 10 + years. It really helped me for a long time. After a doctor prescribed another medicine, I began to have all the symptoms you mentioned and many more, confusion, agitation, stuttering in social situations, twitching, RLS, night sweats. etc. etc. This started and got worse and worse, with the doctors unable to figure out what it was until I nearly died in the ER. It ended up the other medicine was listed as a cause of Serotonin Toxicity if used with Remeron, or any SSRI in the full Remeron Pamphlet which I had to request from the pharmacist. I would listen to your doctor and be very very careful if you ever go back on an SSRI again. I am not knocking them, but more and more people are getting this. In my case it seems to have caused lasting damage, and I have never felt the same again. Its been three years and I feel as if my sense of self was lost forever. Once outgoing, I still stutter and isolate most of the time. It ripped my life apart. I would not wish what happened to me on my worse enemy. These drugs as helpful as they can be, are limited in studies that go much further than 60 - 90 days. Just, be very careful. Best wishes to you.